Characterization of transition to chaos with multiple positive Lyapunov exponents by unstable periodic orbits

Ruslan Davidchack, Ying-Cheng Lai

Research output: Contribution to journalArticle

21 Scopus citations

Abstract

We investigate how the transition to chaos with multiple positive Lyapunov exponents can be characterized by the set of infinite number of unstable periodic orbits embedded in the chaotic invariant set. We argue and provide numerical confirmation that the transition is generally accompanied by a nonhyperbolic behavior: unstable dimension variability. As a consequence, the Lyapunov exponents, except for the largest one, pass through zero continuously. (C) 2000 Elsevier Science B.V.

Original languageEnglish (US)
Pages (from-to)308-313
Number of pages6
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume270
Issue number6
DOIs
StatePublished - Jun 12 2000

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Characterization of transition to chaos with multiple positive Lyapunov exponents by unstable periodic orbits'. Together they form a unique fingerprint.

  • Cite this